Alert archive / Texas / River Flood Warnings in 2019

River Flood Warning 49, NWS Shreveport, LA

March 14, 2019Anderson County, Cherokee County, Houston County, Texas

NWS Shreveport, LA issued this river flood warning at Mar 14, 2019, 4:18 PM CDT for Anderson County, Cherokee County, Houston County, Texas. It took effect at Mar 15, 2019, 1:00 PM CDT. It was in force for 6 days.

The area

The outline as issued.

The facts

Issued
Mar 14, 2019, 4:18 PM CDT (21:18 UTC)
In effect from
Mar 15, 2019, 1:00 PM CDT
Expired
Mar 21, 2019, 8:05 PM CDT
In force
6 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Anderson County, TX, Cherokee County, TX, Houston County, TX

The radar

The Shreveport radar (KSHV), 161 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Neches (NCST2).

Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08032000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

568 
WGUS44 KSHV 142118
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
418 PM CDT Thu Mar 14 2019

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-152117-
/O.NEW.KSHV.FL.W.0049.190315T1800Z-190316T1200Z/
/NCST2.1.ER.190315T1800Z.190315T1800Z.190315T1800Z.NO/
418 PM CDT Thu Mar 14 2019

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Neches River Near Neches.
* from Friday afternoon to Saturday morning...or until the warning is
  cancelled.
* AT  3:30 PM Thursday The stage was 11.4 feet. 
* Minor flooding is forecast. 
* Flood stage is 12.0 feet. 
* Forecast...The river is expected to rise to near flood stage 
  tomorrow early afternoon.

&&

LAT...LON 3205 9544 3167 9524 3166 9537 3180 9544 3188 9548

$$

10
9 follow-up statements
449 
WGUS84 KSHV 151322
FLSSHV


Flood Statement
National Weather Service Shreveport LA
821 AM CDT Fri Mar 15 2019

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-161319-
/O.EXT.KSHV.FL.W.0049.190318T1200Z-000000T0000Z/
/NCST2.1.ER.190318T1200Z.190320T1200Z.000000T0000Z.NO/
821 AM CDT Fri Mar 15 2019

...The flood warning extended until further notice...The flood 
warning continues for
  the Neches River Near Neches.
* from Monday morning until further notice...or until the warning is 
  cancelled.
* At  7:30 AM Friday The stage was 11.8 feet. 
* Minor flooding is forecast.
* Flood stage is 12.0 feet. 
* Forecast...Rise above flood stage by Monday morning and continue to
  rise to near 12.7 feet BY Wednesday morning. Additional rises 
  remain possible thereafter.
* Impact...at 12.0 feet...Expect minor lowland flooding of the heavily
  wooded floodplain. Ranchers that may have livestock and equipment 
  in the river bottoms should move them to higher ground.  Expect 
  minor flooding of the boat ramp.

&&

LAT...LON 3205 9544 3167 9524 3166 9537 3180 9544 3188 9548

$$

25
539 
WGUS84 KSHV 161213
FLSSHV


Flood Statement
National Weather Service Shreveport LA
713 AM CDT Sat Mar 16 2019

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-171212-
/O.EXT.KSHV.FL.W.0049.190316T1212Z-000000T0000Z/
/NCST2.1.ER.190315T2315Z.190321T0000Z.000000T0000Z.NO/
713 AM CDT Sat Mar 16 2019

The flood warning continues for
  the Neches River Near Neches.
* from this morning until further notice...or until the warning is 
  cancelled.
* At  6:30 AM Saturday The stage was 12.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet. 
* Forecast...The river will continue rising to near 12.9 feet by 
  Wednesday evening then begin falling.
* Impact...at 12.0 feet...Expect minor lowland flooding of the heavily
  wooded floodplain. Ranchers that may have livestock and equipment 
  in the river bottoms should move them to higher ground.  Expect 
  minor flooding of the boat ramp.

&&

LAT...LON 3205 9544 3167 9524 3166 9537 3180 9544 3188 9548

$$

25
408 
WGUS84 KSHV 171324
FLSSHV


Flood Statement
National Weather Service Shreveport LA
824 AM CDT Sun Mar 17 2019

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-181324-
/O.CON.KSHV.FL.W.0049.000000T0000Z-000000T0000Z/
/NCST2.1.ER.190315T2315Z.190321T0600Z.000000T0000Z.NO/
824 AM CDT Sun Mar 17 2019

The flood warning continues for
  the Neches River Near Neches.
* until further notice...or until the warning is cancelled.
* At  7:30 AM Sunday The stage was 12.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet. 
* Forecast...The river will continue rising to near 12.8 feet by 
  early Thursday morning then begin falling.
* Impact...at 12.0 feet...Expect minor lowland flooding of the heavily
  wooded floodplain. Ranchers that may have livestock and equipment 
  in the river bottoms should move them to higher ground.  Expect 
  minor flooding of the boat ramp.

&&

LAT...LON 3205 9544 3167 9524 3166 9537 3180 9544 3188 9548

$$

25
478 
WGUS84 KSHV 181743
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1243 PM CDT Mon Mar 18 2019

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-191743-
/O.CON.KSHV.FL.W.0049.000000T0000Z-000000T0000Z/
/NCST2.1.ER.190315T2315Z.190321T0000Z.000000T0000Z.NO/
1243 PM CDT Mon Mar 18 2019

The flood warning continues for
  the Neches River Near Neches.
* until further notice...or until the warning is cancelled.
* At 11:30 AM Monday The stage was 12.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet. 
* Forecast...The river will continue rising to near 12.8 feet by 
  Wednesday evening then begin falling.
* Impact...at 12.0 feet...Expect minor lowland flooding of the heavily
  wooded floodplain. Ranchers that may have livestock and equipment 
  in the river bottoms should move them to higher ground.  Expect 
  minor flooding of the boat ramp.

&&

LAT...LON 3205 9544 3167 9524 3166 9537 3180 9544 3188 9548

$$
050 
WGUS84 KSHV 191608
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1108 AM CDT Tue Mar 19 2019

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-201607-
/O.CON.KSHV.FL.W.0049.000000T0000Z-000000T0000Z/
/NCST2.1.ER.190315T2315Z.190318T1615Z.000000T0000Z.NO/
1108 AM CDT Tue Mar 19 2019

The flood warning continues for
  the Neches River Near Neches.
* until further notice...or until the warning is cancelled.
* At 10:30 AM Tuesday The stage was 12.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet. 
* Forecast...The river will remain near 12.2 feet through 
  Wednesday morning.  Also the Neches River crested at 12.5 feet
  during yesterday, Monday morning.

&&

LAT...LON 3205 9544 3167 9524 3166 9537 3180 9544 3188 9548

$$
024 
WGUS84 KSHV 201503
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1003 AM CDT Wed Mar 20 2019

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-211503-
/O.CON.KSHV.FL.W.0049.000000T0000Z-000000T0000Z/
/NCST2.1.ER.190315T2315Z.190318T1615Z.000000T0000Z.NO/
1003 AM CDT Wed Mar 20 2019

The flood warning continues for
  the Neches River Near Neches, Texas.
* until further notice...or until the warning is cancelled.
* At 9:30 AM Wednesday The stage was 12.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet. 
* Forecast...The river will continue rising to near 12.2 feet by this
  Wednesday afternoon then begin falling.

&&

LAT...LON 3205 9544 3167 9524 3166 9537 3180 9544 3188 9548

$$
472 
WGUS84 KSHV 210057
FLSSHV


Flood Statement
National Weather Service Shreveport LA
757 PM CDT Wed Mar 20 2019

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-220057-
/O.EXT.KSHV.FL.W.0049.000000T0000Z-190325T0000Z/
/NCST2.1.ER.190315T2315Z.190318T1615Z.190324T0600Z.NO/
757 PM CDT Wed Mar 20 2019

The flood warning continues for
  the Neches River Near Neches.
* until Sunday evening...or until the warning is cancelled.
* At  7:30 PM Wednesday The stage was 12.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  early Sunday morning.
* Impact...at 12.0 feet...Expect minor lowland flooding of the heavily
  wooded floodplain. Ranchers that may have livestock and equipment 
  in the river bottoms should move them to higher ground.  Expect 
  minor flooding of the boat ramp.

&&

LAT...LON 3205 9544 3167 9524 3166 9537 3180 9544 3188 9548

$$

25
263 
WGUS84 KSHV 211442
FLSSHV


Flood Statement
National Weather Service Shreveport LA
942 AM CDT Thu Mar 21 2019

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-221441-
/O.EXT.KSHV.FL.W.0049.000000T0000Z-190323T1200Z/
/NCST2.1.ER.190315T2315Z.190318T1615Z.190322T1800Z.NO/
942 AM CDT Thu Mar 21 2019

The flood warning continues for
  the Neches River Near Neches, Texas.
* until Saturday morning...or until the warning is cancelled.
* At  9:00 AM Thursday The stage was 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  Friday early afternoon.

&&

LAT...LON 3205 9544 3167 9524 3166 9537 3180 9544 3188 9548

$$
364 
WGUS84 KSHV 220105
FLSSHV


Flood Statement
National Weather Service Shreveport LA
805 PM CDT Thu Mar 21 2019

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-220135-
/O.CAN.KSHV.FL.W.0049.000000T0000Z-190323T1200Z/
/NCST2.1.ER.190315T2315Z.190318T1615Z.190321T1900Z.NO/
805 PM CDT Thu Mar 21 2019

The flood warning is cancelled for
  the Neches River Near Neches.
* At  5:30 PM Thursday The stage was 12.0 feet. 
* Fell below flood stage at  2:00 PM Thursday.
* Flood stage is 12.0 feet. 
* Forecast...The river will continue to fall to 11.8 feet by Saturday
  morning.
* Impact...at 12.0 feet...Expect minor lowland flooding of the heavily
  wooded floodplain. Ranchers that may have livestock and equipment 
  in the river bottoms should move them to higher ground.  Expect 
  minor flooding of the boat ramp.

&&

LAT...LON 3205 9544 3167 9524 3166 9537 3180 9544 3188 9548

$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 14, 4:15 PM CDT, 3 minutes earlier.

Area forecast discussion, Mar 14, 4:15 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
415 PM CDT Thu Mar 14 2019

.SHORT TERM.../Tonight through Friday night/

The aforementioned front and associated precipitation has finally
cleared the region. A few low clouds continue to hang on across
the region, basically east of a line from Lufkin to El Dorado
Arkansas, but these clouds will continue to slowly move eastward
as post frontal northwest winds continue to bring in much drier
and cooler conditions to the region this afternoon into the
weekend. The region will remain in southwest flow through Friday
night and models suggest a couple of weak disturbances will move
just south of the region through the flow on Friday. At the
moment, it appears we will remain dry, but clouds will be on the
increase across the southern half of the region. Overnight lows
tonight/Friday morning will bottom out in the upper 30s north of
Interstate 30, and in the low to mid 40s across the remainder of
the region. Highs on Friday will struggle to reach 60 degrees with
overnight lows in the 30s across most of the region. Temperatures
may approach freezing north of Interstate 30 Saturday morning.

/20/

.LONG TERM.../Saturday through Thursday/

The upper level pattern at the beginning of the forecast period will
start off with zonal flow, and this will persist through the
weekend. A series of weak upper level disturbances will rotate
through the trough that sets up over the eastern half of the US, and
this will give our region some weak northwesterly flow by mid-week.
There could be some low precipitation chances with this pattern but
will wait and see. Meanwhile, surface ridging builds in on Friday
and does not relent. It will help keep skies clear to mostly clear
and temperatures just below normal throughout the forecast
period. /35/

&&

AVIATION...

For the 14/18z TAFs, All precip has exited the region and ceilings
have lifted to VFR conditions. Skies will continue to gradually
clear, with only a few cirrus remaining, behind this cold front
during the period. Northwesterly winds expected between 15 and 20
kts, with gusts between 25 and 30 kts, across Southeast Oklahoma,
Southwest Arkansas, Northeast Texas, and portions of Northwest
Louisiana today but should diminish around sunset. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  43  59  39  59 /   0   0   0   0
MLU  44  61  40  58 /   0   0   0   0
DEQ  37  56  34  59 /   0   0   0   0
TXK  40  57  35  58 /   0   0   0   0
ELD  40  59  36  58 /   0   0   0   0
TYR  42  57  38  59 /   0   0   0   0
GGG  42  59  38  59 /   0   0   0   0
LFK  44  61  41  60 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 5 PM CDT this afternoon for ARZ050-051-
     059>061-070-071.

LA...Lake Wind Advisory until 5 PM CDT this afternoon for LAZ001-002.

OK...Lake Wind Advisory until 5 PM CDT this afternoon for OKZ077.

TX...Lake Wind Advisory until 5 PM CDT this afternoon for TXZ096-097-
     108>112-124>126-136>138-149>151.

&&

20
Hazardous weather outlook, Mar 14, 12:56 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1256 PM CDT Thu Mar 14 2019

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-151800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1256 PM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Westerly winds will continue to range between 15 to 20 mph with
gusts up to 30 mph through late this afternoon across Southeast
Oklahoma, much of Southwest Arkansas, much of Northeast Texas, and
extreme Northwest Louisiana. Therefore, a Lake Wind Advisory is
in effect until 5 PM CDT this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 9:39 PM CDTRiver Flood WarningSHVSmith, Wood8 days
Mar 14, 1:32 AM CDTSpecial Weather StatementSHVBowie43 min
Mar 14, 1:42 AM CDTSevere Thunderstorm WarningSHVBowie, Camp, Franklin, Morris, Red River, Titus63 min
Mar 14, 1:56 AM CDTSevere Thunderstorm WarningSHVCamp, Smith, Upshur, Wood49 min
Mar 14, 2:25 AM CDTSevere Thunderstorm WarningSHVCherokee, Rusk, Smith65 min
Mar 14, 2:35 AM CDTSevere Thunderstorm WarningSHVCamp, Cass, Gregg, Harrison, Marion, Morris and 2 more55 min
Mar 14, 2:41 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris64 min
Mar 14, 3:05 AM CDTLake Wind AdvisorySHVBowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more14 hr
Mar 14, 3:16 AM CDTSevere Thunderstorm WarningSHVCherokee, Harrison, Nacogdoches, Panola, Rusk59 min
Mar 14, 3:26 AM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion64 min
Mar 14, 4:11 AM CDTSevere Thunderstorm WarningSHVHarrison, Panola, Rusk, Shelby49 min
Mar 14, 4:15 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches45 min
Mar 14, 5:01 AM CDTSpecial Weather StatementSHVAngelina, San Augustine, Shelby44 min
Mar 14, 5:42 AM CDTSpecial Weather StatementSHVSabine, San Augustine48 min
Mar 14, 9:40 AM CDTRiver Flood WarningSHVSabine, San Augustine12 hr
Mar 14, 9:42 AM CDTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler46 hr

Nearby

River Flood Warnings in Texas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.